MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW IMN SCREWS Ø5X42.5MM; SCREW, FIXATION, BONE

STRYKER TRAUMA KIEL LOCKING SCREW IMN SCREWS Ø5X42.5MM; SCREW, FIXATION, BONE
Model Number 2360-5042S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "during the external apposition/compression procedure for t2 alpha tibia nail, the 42.5 mm locking screw that had been inserted into the proximal oval hole was bent.Screw removal was possible, but the operation time was prolonged by 30 minutes.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the locking screw is bent as complained.The device inspection revealed the following: the visual inspection has shown that there is a strong deformation in the middle of the threaded shaft visible.On the top side of the deformation is a very strong impression mark from the compression screw visible, while the thread flanks on the bottom side of the deformation are totally flattened from an excessive contact with the bottom of the oblong hole from the nail.These damages and the deformation of the screw indicate that during the procedure very high forces were applied for compression.The inspection has also shown that the hexagon recess is strongly damaged, most likely caused during the forcible removal of the deformed screw.The relevant dimensions were verified during the inspection and no deviation from the specification could be detected.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by applying to much force during the compression of the fracture.In this relation, following the operative technique can be pointed out: the compression screw tibia must be screwed in correctly and with reasonable forces to provide desired function and to avoid damage of implants / instruments.Deformation of the locking screw may indicate unreasonable force.¿ if more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW IMN SCREWS Ø5X42.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14165797
Report Number0009610622-2022-00142
Device Sequence Number12018147
Product Code HWC
UDI-Device Identifier07613327366136
UDI-Public07613327366136
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2360-5042S
Device Catalogue Number23605042S
Device Lot NumberK05CAF0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age22 YR
Patient SexMale